MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC INC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number ULTRA M14C
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bruise/Contusion (1754); Pain (1994); Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
End user reports "he has been cathing for 1-2 years for resulting complications from back surgery affecting his bladder's nerves ability to empty.Caths about 6 x a day.He said he has been dealing with utis for "several months." he also knows he has a very aggressive prostate cancer, stating he has a gleason score of 10 and he finished 45 rounds of radiation treatment for it this past january.He said he recently first started having trouble with utis and difficulty placing catheters in urethra and bleeding with the bard magic 3 go straight tip catheters he was using and under his md guidance they switched him to a coude tip catheter, the ultram14c.He said he used "several boxes" of this catheter only recently.He was very aware on how to place coude tip properly in urethra.He said the ultram14c "worked for a little" while but then he started noticing off and on bleeding with cathing a few days ago with use.Most notably, he said last saturday was when he noticed difficulty placing the ultram14c and he had "severe" bleeding with that catheterization to the point of almost having clots big enough to cause him difficulty to void naturally which worried him about going into retention.He said he "gave it a rest" and then was able to void the clots out "after some time." he also noted pain in his bladder and urethra when the bleeding occurred.No interventions done.He said he was not meeting resistance in any specific spot in his urethra with catheter insertion when bleeding would occur.He notified his md this occurred and stopped using the ultram14c and reverted back to his bard magic 3 go straight male catheter again.Today, he noted unfortunately, he has bleeding again with his bard catheter as well and experiencing pain in his bladder/ urethra as well.He said he is trying to work with his md to figure out what could be causing this bleeding and pain as he is unsure he said it could be a mix of uti coming back, dehydration or a complication in urethra/prostate resulting from prostate cancer being treated with radiation.He said he is in close contact with the pa in his urologists office to the possibility of having a cystoscopy done soon to see what is going on internally.He is following up closely with his md regarding his current bleeding with his bard magic go straight tip catheter as well.He mentioned he prefers the lubrication on the bard magic go catheters and he feels they are more lubricated overall than the ultras.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16064223
Report Number1049092-2022-00553
Device Sequence Number6733229
Product Code EZD
UDI-Device Identifier00815947021113
UDI-Public00815947021113
Combination Product (Y/N)N
PMA/510(K) Number
K072539
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberULTRA M14C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Initial Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale